Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 165, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 1995, 5:07 PM CDT for Grant County, Kansas. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 2, 1995, 5:46 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Grant County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 022206 RRA SVRDDC KSC067-189-022300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 507 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...SOUTHWESTERN GRANT COUNTY...NORTHWESTERN STEVENS COUNTY AT 505 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF ULYSSES MOVING EAST SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL PRODUCE HAIL UP TO ONE INCH IN DIAMETER. THE SEVERE THUNDERSTORM WILL MOVE OVER OPEN FARMLAND AND CROSS HIGHWAY 25 ABOUT 545 PM CDT ALONG THE GRANT AND STEVENS COUNTY LINE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:07 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 2, 3:07 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT SUN JUL 2 1995 FCST PRBLM THS AFTN IS LOCATION AND TIMING OF TSTMS. SFC TROF ALNG KS/COLO BORDER WITH GOOD MO CON W/ THTA ADVN OVER OK P/H...SIMILR TO YDA AFTN. W/V IMGRY SHWS DRYING/SUBDNC OVER CWA BEHIND MRNG S/W WITH NEXT ONE MOVING EAST OVER ROCKIES TAFTN. CNVTN FIRNG OVER AND EAST OF FNT RNG AND 88D REF LOOP SHOWING SOME RETURNS NOW FM CAO TO TAD. TSTMS SHUD CONT TO DVLP OVER ERN CO ALNG CNVRG ZONE SIMLR TO YDA. THKNSS PTTN WUD SUGG TSTM CMPLX TO TREND TWRD THE SE AGAIN. S/W TIMING HARD TO DEFINE BUT FEEL NGM SOLN OF NEXT ONE OVER WRN KS MON AFTN FRLY GOOD BET. LOW LVL CNVG ZONE SHOULD SFT FURTHER EAST ON .MON SO WILL GO A LITTLE ABV POPS ERN GRPS. GERARD
In the hours before
Special weather statement, Jul 2, 11:10 AM CDT, 5 hours 57 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-050000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1110 AM CDT SUN JUL 2 1995 SYNOPSIS: A STRONG STORM SYSTEM FOR EARLY JULY WAS IN EASTERN COLORADO THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS WILL SLOWLY MOVE EAST ACROSS WESTERN KANSAS AND SHOULD BE EAST OF DODGE CITY THIS AFTERNOON. THE ATMOSPHERE IS MORE UNSTABLE OVER CENTRAL AND EASTERN KANSAS AND THE BAND OF SHOWERS AND THUNDERSTORMS WILL INTENSIFY LATER THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY AROUND STAFFORD ...PRATT AND MEDICINE LODGE. SPOTTERS IN THESE AREAS SHOULD STAY READY FOR THE POSSIBILITY OF BEING CALLED FOR SPOTTER ACTIVATION THIS AFTERNOON. GERARD
Special weather statement, Jul 2, 11:10 AM CDT, 5 hours 57 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-050000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1110 AM CDT SUN JUL 2 1995 SYNOPSIS: A STRONG STORM SYSTEM FOR EARLY JULY WAS IN EASTERN COLORADO THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS WILL SLOWLY MOVE EAST ACROSS WESTERN KANSAS AND SHOULD BE EAST OF DODGE CITY THIS AFTERNOON. THE ATMOSPHERE IS MORE UNSTABLE OVER CENTRAL AND EASTERN KANSAS AND THE BAND OF SHOWERS AND THUNDERSTORMS WILL INTENSIFY LATER THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY AROUND STAFFORD ...PRATT AND MEDICINE LODGE. SPOTTERS IN THESE AREAS SHOULD STAY READY FOR THE POSSIBILITY OF BEING CALLED FOR SPOTTER ACTIVATION THIS AFTERNOON. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 40 min |
| Jul 1, 7:46 PM CDT | Flash Flood Warning | DDC | Hamilton | 44 min |
| Jul 1, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
| Jul 1, 7:51 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 54 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 31 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 47 min |
| Jul 2, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 53 min |
| Jul 2, 6:02 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 58 min |
| Jul 2, 6:17 PM CDT | Tornado Warning | DDC | Stevens | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.